Heavy Snow, Coastal Waldo
- When
- February 12, 11:00 PM EST to February 14, 2:00 AM EST
- Where
- Coastal Waldo forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.485, -69.122 (the zone’s center; the record gives no point)
A Norlun trough became the focus for heavy snow across the islands of Penobscot Bay extending west to the mainland of Knox and coastal Waldo Counties. Observed snowfall amounts included 25 inches on Matinicus Island, 18 to 22 inches on North Haven and Vinalhaven, and 13 inches on Isle au Haute.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A Norlun trough became the focus for heavy snow across the islands of Penobscot Bay extending west to the mainland of Knox and coastal Waldo Counties. Observed snowfall amounts included 25 inches on Matinicus Island, 18 to 22 inches on North Haven and Vinalhaven, and 13 inches on Isle au Haute. Much mainland areas of Knox and coastal Waldo Counties received 4 to 8 inches of snow, although western sections of the Counties received about an inch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Feb 12, 10:24 PM EST, 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1024 PM EST FRI FEB 12 2016
.SYNOPSIS...
AN ARCTIC COLD FRONT WILL CROSS THE REGION TONIGHT THROUGH SATURDAY
USHERING IN THE COLDEST AIRMASS OF THE SEASON THUS FAR. AS THIS
COLD AIR INTERACTS WITH A TROUGH OF LOW PRESSURE OVER THE GULF OF
MAINE...A PERIOD OF MODERATE TO HEAVY SNOW WILL BE POSSIBLE ALONG
THE MIDCOAST REGION OF MAINE. BEYOND THIS...THE COMBINATION OF COLD
TEMPERATURES AND STRONG NORTHWEST WINDS WILL CAUSE DANGEROUSLY COLD
WIND CHILLS SATURDAY NIGHT AND SUNDAY. TEMPERATURES WILL RAPIDLY
MODERATE NEXT WEEK WITH A WINTRY MIX OF PRECIPITATION POTENTIALLY
TRANSITIONING TO RAIN ON MONDAY NIGHT AND TUESDAY ALONG WITH STRONG
SOUTHERLY WINDS.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
1015 PM UPDATE...HAVE MADE THE TRANSITION TO WINTER STORM WARNINGS
AND ADVISORIES FOR THE MID COAST OF MAINE BASED ON THE LATEST
SREF...NAM...4 KM NAM...HRRR...AND RAP. MUCH IF NOT ALL OF THE
EVENING GUIDANCE HAS SHIFTED TO THE SOUTHWEST WITH THE AXIS OF THE
NORLUN TROF AND SUBSEQUENT HEAVY SNOW BAND. THERE IS STILL
CONSIDERABLE UNCERTAINTY AS THERE ALWAYS IS RIGHT UP TO THE BUZZER
WITH THESE MESOSCALE FEATURES. HOWEVER...BASED ON A BLEND OF
GUIDANCE THAT REFLECTS A REAL SW TREND...FELT CONFIDENT ENOUGH TO
SHIFT THE SNOW AXIS SOUTHWESTWARD AS WELL. THE RESULT IS A WINTER
STORM WARNING FOR COASTAL WALDO AND KNOX COUNTIES. A WINTER
WEATHER ADVISORY HAS BEEN ISSUED FOR INTERIOR WALDO AND LINCOLN
COUNTIES. AGAIN...CONSIDERABLE UNCERTAINTY REMAINS...AND THERE IS
EVEN SOME CHANCE THAT THE HEAVIEST SNOW REMAINS ON THE PENINSULAS
AND ISLANDS...AND PERHAPS EVEN FURTHER EAST THAN THAT. IF IT
APPEARS AS THOUGH THE HEAVIEST SNOW WILL SHIFT FURTHER NORTH AND
WEST...THE ADVISORIES COULD BE UPGRADED TO WARNINGS.
635 PM UPDATE...HAVE CONTINUED TO POUR OVER LATEST OBERVATIONAL
AND MESOSCALE MODEL DATA EARLY THIS EVENING TO TRY AND PIN DOWN
THE FORMATION AND MOVEMENT OF AN INVERTED TROF THAT MAY BRING
HEAVY SNOWFALL TO A PORTION OF THE MID COAST. UNFORTUNATELY AT
THIS TIME IT IS A LITTLE TO EARLY TO SEE ANYTHING SIGNIFICANT IN
THE LATEST OBSERVATIONAL DATA SUCH AS BUOYS AND RADAR. AS FAR AS
THE MESOSCALE MODELS GO...THERE IS STILL A LOT OF SPREAD IN WHERE
THIS BAND WILL /OR WILL NOT/ DEVELOP OVER LAND. THE LATEST RUNS OF
THE NAM AND RGEM AS WELL AS THE 2.5 KM CANADIAN HIT KNOX AND
WALDO COUNTIES PRETTY HARD. HOWEVER...THE LATEST RUNS OF THE HRRR
AND RAP KEEP MUCH OF THE ACCUMULATING SNOWFALL OFFSHORE EXCEPT
PERHAPS THE PENINSULAS AND ISLANDS OF THE MID COAST. WITH SO MUCH
UNCERTAINTY REMAINING AND NO SIGN OF DEVELOPMENT YET IN
OBSERVATIONAL DATA...CAN/T REALLY JUSTIFY A WINTER STORM WARNING.
WILL HOLD ONTO THE WATCH FOR A FEW MORE HOURS. WILL LIKELY MAKE A
DECISION BY 10 PM...AND IF THERE IS STILL A LOT OF UNCERAINTY BY
THEN WE MAY JUST GO WITH AN ADVISORY AND LET THE NEXT SHIFT
UPGRADE TO A WARNING IF NEED BE.
PREVIOUSLY...
HIGH IMPACT WEATHER POTENTIAL: SNOW DEVELOPS ALONG THE MIDCOAST
OVERNIGHT. CURRENT PATTERN: EARLY AFTERNOON WATER VAPOR IMAGERY
REVEALS RIDGE- TROUGH PATTERN ACROSS THE CONUS...WITH IMPRESSIVE
PORTION OF THE POLAR VORTEX CURRENTLY CENTERED OVER JAMES BAY.
SOUTH OF THIS FEATURE...WATER VAPOR IMAGERY DEFINES A DIGGING
SHORTWAVE /DARKENING OF THE IMAGERY/ OVER THE NORTHERN OHIO
VALLEY. THIS WILL HELP FORCE CYCLOGENESIS OFF THE MID ATLANTIC
COAST THAT WILL RACE NORTHEAST WELL SOUTH AND EAST OF NEW ENGLAND
THROUGH SATURDAY. A WEAKER SURFACE LOW IS CURRENTLY DEPICTED OVER
THE EASTERN GREAT LAKES ASSOCIATED WITH FORCING AHEAD OF THE H5
LOW OVER JAMES BAY. AS THIS LATTER FEATURE DIVES SOUTH AND EAST
TOWARDS NEW ENGLAND THIS WEEKEND...THE ASSOCIATED SURFACE LOW WILL
BE ABSORBED INTO THE DEVELOPING SYSTEM OFFSHORE. OUR PRIMARY
WEATHER IMPACTS WILL BE 1- WHAT HAPPENS BETWEEN THESE SYSTEMS AS
IMPRESSIVE MID AND UPPER LEVEL FORCING COMBINES WITH VERY
SUBSTANTIAL INSTABILITY OVER THE RELATIVELY WARM GULF OF MAINE
WATERS AND 2- THE RAMIFICATIONS OF ARRIVING ARCTIC AIR. TEMPS AT
H8 THIS MORNING WERE -35C OVER JAMES BAY WITH TEMPERATURES CLOSE
TO THIS REACHING NEW ENGLAND ON SATURDAY...PRESENTING WIND CHILL
CONCERNS AS IMPRESSIVE COLD ADVECTION DRIVES THIS AIR INTO THE
REGION.
TONIGHT: EXPECT A GENERAL INCREASE IN MID AND UPPER LEVEL
CLOUDINESS PER A LOOK AT AFTERNOON VISIBLE SATELLITE IMAGERY AS
WEAK WARM ADVECTION CONTINUES AHEAD OF APPROACHING SURFACE LOW NOW
NORTH OF LAKE ONTARIO. FORCING FOR ASCENT WILL BE ON THE INCREASE
WITH TOP DOWN SATURATION LIKELY BRINGING SNOW SHOWER ACTIVITY INTO
THE MOUNTAINS OVERNIGHT. WE/LL TALK MORE ABOUT THE NORLUN EVENT IN
THE SHORT TERM SECTION BELOW...BUT EXPERIMENTAL HRRR IS ON BOARD
WITH THE 12Z GUIDANCE SUITE IN DEVELOPING LLEVEL CONVERGENCE IN THE
VICINITY OF PENOBSCOT BAY BY MIDNIGHT TONIGHT...WITH SNOW DEVELOPING
IN THIS REGION AND CONTINUING THROUGH THE MORNING. WITH A GOOD
FLUFF FACTOR HELPING ACCUMULATIONS...COULD SEE 1-3 INCHES OVER
KNOX/WALDO COUNTIES BY DAYBREAK.
TEMPERATURES: WITH SOUTHWEST FLOW ONGOING AND CLOUDS ON THE
INCREASE...TEMPERATURES WILL BE A GOOD BIT WARMER THAN THE PREVIOUS
NIGHT BUT GIVEN THE CHILLY HIGHS OF TODAY...WILL CERTAINLY NOT BE
WARM. EXPECT LOWS IN THE SINGLE DIGITS IN THE MOUNTAINS THROUGH THE
LOWER TEENS ALONG THE COAST.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SIGNIFICANT SNOW ALONG THE MID COAST BECOMING INCREASINGLY
LIKELY SATURDAY...
DANGEROUSLY COLD WIND CHILLS SATURDAY NIGHT THROUGHOUT THE
REGION...
HIGH IMPACT WEATHER POTENTIAL: HEAVY SNOW TOTALS POSSIBLE IN THE
VICINITY OF PENOBSCOT BAY SATURDAY WITH ATTENTION THEN TURNING TO
ADVISORY-WARNING LEVEL WIND CHILLS SATURDAY NIGHT.
SATURDAY: CORE OF H5 LOW ALOFT SINKS FROM JAMES BAY AT DAYBREAK
SOUTH AND EAST INTO NORTHERN NEW ENGLAND TOWARDS EVENING WITH T8S
NEARING -30C OVER MY WESTERN ZONES BY 00Z/SUN. COL REGION BETWEEN
LOW LEVEL REFLECTION OF THIS H5 LOW AND THE DEVELOPING SYSTEM WELL
SOUTH AND EAST OF THE BENCHMARK APPEARS TO BE ALLOWING ALL THE
INGREDIENTS FOR A BONA-FIDE NORLUN EVENT TO BE PRESENT AS THE H8
FLOW GOES SLACK ALONG WITH A DEVELOPING LLEVEL CONVERGENCE ZONE.
THERE WILL BE AMPLE INSTABILITY IN THE LLEVELS WITH WATER SURFACE TO
H8 DELTA TS NEAR -15 AND DELTA TS TO H7 NEARING -30C. THIS ALLOWS
FOR A TREMENDOUS AMOUNT OF LLEVEL INSTABILITY...WITH OCEAN-INDUCED
CAPE VALUES OF 500-1000 J/KG PORTRAYED ON THE 12Z NAM AND GFS.
THIS COULD VERY WELL PROMOTE THUNDER WITH ANY SNOW BAND THAT DOES
DEVELOP.
SNOW RATIOS: THE DENDRITIC GROWTH ZONE WILL BE BELOW THE PRIMARY
AREA OF LIFT DURING THE HEIGHT OF THE EVENT...BUT IT WILL STILL GET
CLIPPED AND SEE NO REASON WHY WE CAN/T FORCE 15-20:1 RATIOS OUT OF
THIS SETUP.
THERE IS UNCANNY AGREEMENT IN THE 12Z SUITE /NAM-GFS-ECMWF-GEM/ ON
THE PLACEMENT OF THE MESOSCALE BAND OVER PENOBSCOT BAY. WHILE THIS
WOULD TEND TO SUGGEST ABOVE NORMAL CONFIDENCE...THE FACT THAT THIS
IS A NORLUN EVENT BEGS CAUTION. A LOOK A THE 00Z NCAR ENSEMBLE
SHOWS ABOUT 40% OF THE MEMBERS DIRECTLY IMPACTING OUR AREA. WOULD
REALLY LIKE TO SEE THIS EVENT COME INTO THE NEAR TERM-HIGH
RESOLUTION GUIDANCE WINDOW AND AS SUCH...WITH THE WORD OUT RIGHT NOW
WITH THE WATCH...WILL LET THE EVENING SHIFT TAKE A FINAL LOOK AT
THINGS BEFORE MAKING A FINAL DECISION ON WINTER STORM WARNINGS VS.
WINTER WEATHER ADVISORIES. THAT BEING SAID...CERTAINLY CANNOT RULE
OUT SOME 1 FOOT+ SNOWFALL AMOUNTS SOMEWHERE IN THE MID COAST REGION
GIVEN THE SETUP ABOVE.
TEMPERATURES: MAY RISE SLIGHTLY IN THE EARLY MORNING...BUT WILL
THEN REVERSE COURSE AND FALL THROUGH THE AFTERNOON WITH ALL
LOCATIONS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO BY EVENING. WIND
CHILLS WILL REACH ADVISORY LEVELS IN THE MOUNTAINS IN THE
AFTERNOON...WITH THE MOST DANGEROUS VALUES HOLDING OFF UNTIL
SATURDAY NIGHT. NONETHELESS...WIND CHILLS WILL BECOME
INCREASINGLY DANGEROUS BY LATE AFTERNOON/EVENING.
WINDS: VERY IMPRESSIVE COLD AIR ADVECTION WILL YIELD STEEP LLEVEL
LAPSE RATES...WHICH SHOULD BE ABLE TO MIX ANYTHING THE ATMOSPHERE
HAS TO OFFER WIND-WISE IN THE LOWEST 5KFT. HIGHEST WINDS IN THE
COLUMN ARE AROUND 30KTS /A BIT HIGHER OFFSHORE/ SO WILL PAINT GUSTS
AROUND 30MPH INLAND /HIGHER ON THE HILLTOPS/ AND 30-40MPH ALONG THE
COAST. NOTE: WINDS WILL NOT BE THIS STRONG IN THE VICINITY OF THE
NORLUN TROUGH AND THUS SIGNIFICANT BLOWING/DRIFTING WILL NOT
INITIALLY BE A PROBLEM. HOWEVER...BY SATURDAY EVENING...THERE
WILL LIKELY BE SIGNIFICANT BLOWING/DRIFTING...AND WILL HAVE TO
WATCH FOR THIS IF THE SNOW DOES MATERIALIZE.
SATURDAY NIGHT: H5 LOW OPENS UP AND SHIFTS EAST WITH THE CORE OF THE
COLDEST AIR ALOFT OVERHEAD UNDER CONTINUED STRONG NORTHWEST WINDS AS
GRADIENT BETWEEN 1035 MB HIGH OVER THE GREAT LAKES COMBINES WITH
OFFSHORE-MOVING NORLUN TO CONTINUE WINDS OF 15G25KTS. CONCERNS WILL
TURN TO DANGEROUSLY COLD WIND CHILLS...WHICH SHOULD HAVE NO PROBLEM
HITTING WARNING CRITERIA IN THE MOUNTAINS AND FOOTHILLS...BUT LIKELY
REMAIN AT ADVISORY LEVELS ALONG THE COAST. AM HONESTLY A BIT
SURPRISED IN THE MET/MAV LOW TEMPERATURE SPREAD AS WE SHOULD
REMAIN WELL-MIXED THROUGH THE NIGHT. DID GIVE SOME NOD TO THE
COLDER MET...WITH LOWS BELOW ZERO IN ALL LOCATIONS...AND PERHAPS
AS LOW AS -20 IN THE MOUNTAINS.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGH IMPACT WEATHER: DANGEROUSLY COLD WIND CHILLS LINGER INTO AT
LEAST SUNDAY MORNING. A STORM COULD BRING SNOW/FREEZING RAIN/RAIN
TO THE REGION MONDAY NIGHT INTO TUESDAY NIGHT. STRONG WINDS ARE
POSSIBLE WITH THIS SYSTEM AS WELL.
DEEP PERSISTENT 500 TROUGH OVER THE ERN CONUS ON SUNDAY WILL SHIFT
NE AND WEAKEN BY EARLY NEXT WEEK...AND THIS ALLOWS THE HEMISPHERIC
WAVE PATTERN TO BECOME LESS AMPLIFIED WITH A HIGHER WAVE NUMBER.
THE OVERALL +PNA PATTERN WEAKENS EARLY TO MID-WEEK...AND TRIES TO
BREAK DOWN BY THE END OF THE WEEK. OF NOTE THOUGH...IS SRN STREAM
WAVE THAT DIGS OVER S CENTRAL CONUS MON AND LIFTS NWD TUE AND WED
AS NRN STREAM DIVES INTO IT AND THIS COULD PRODUCE THE HIGH IMPACT
STORM OVER NEW ENGLAND AROUND TUESDAY.
SUNDAY START IN THE THROES OF THE THE VERY COLD AIR MASS IN THE
REGION WITH STRONG PRES GRAD IN PLACE AND GUSTY NW WINDS. THE
DANGEROUS WIND CHILLS LINGER THRU THE MORNING BUT AS TEMPS WARM
FROM LOWS BELOW ZERO EVERYWHERE...AND WITH PRES GRADIENT
SLACKENING AS SFC HIGH BUILDS IN SHOULD SEE WIND CHILLS RISE TO
MORE BEARABLE LVLS BY AFTERNOON. STILL...THE TAIL OF THE CAA WILL
HOLD THRU MOST OF THE DAY AND HIGHS WILL STRUGGLE TO REACH ZERO IN
THE N...AND TO REACH 10F IN THE SOUTH. AS THE SFC HIGH MOVES OVER
THE REGION LOOK FOR DECOUPLING IN MOST PLACES AND VERY GIVEN GOOD RAD
COOLING GIVEN COLD AIR IN PLACE AND A STARTING POINT NEAR OR BELOW
ZERO. WENT BELOW SUPERBLEND FOR MINS IN MOST PLACES...AND
SIGNIFICANTLY BELOW IN THE MORE SHELTERED SPOTS. THIS SHOULD BRINGUS
LOWS 10 BELOW TO ZERO IN THE COASTAL PLAIN...WITH LOWS DROPPING
TO -20 OR LOWER IN THE SHELTERED MOUNTAIN VALLEYS.
ON MONDAY LOOK FOR WARMER AIR TO START WORKING IN...AND HIGHS
REBOUND INTO THE TEENS TO MID 20S...WITH INCREASING CLOUDS IN THE
AFTERNOON.
THE NEXT SYSTEM MOVES IN ON MON NIGHT AND TUE. SOME DIFFERENCES IN
THE MODEL AS TO HAVE FAR W THE SFC LOW TRACKS...WITH THE GFS AND
GGEM PASSING IT S-N THRU THE MIDDLE OF ME...AND THE EURO AND GEFS
MEAN BRINGING IT NWD ALONG THE NY/VT BORDER...WHICH WOULD BE THE
WARMER SOLN...AND LIKELY LEAD TO SNOW TO FZRA/PL TO RAIN SOLN IN
MANY SPOTS. THE MORE EASTERLY TRACK WOULD SEE SNOW LAST LONGER
INTO THE STORM AWAY FROM THE COAST. P-TYPE WILL BE ONE OF THE BIG
ISSUES WITH THIS SYSTEM AND CONFIDENCE IS LOW AS TO HOW IT WILL
ALL UNFOLD. ONE THING TO NOTE IS THAT WE ARE COMING OUT OF VERY
COLD AIRMASS...AND DESPITE THE BEST WINDS ABOVE THE INVERSION IT
WILL BE SLOW TO BREAK OUT OF THAT LOW LVL COLD AIR...WHICH WILL
PROBABLY HOLD ON LONGER THAN THE MODELS SUGGEST. ANOTHER ISSUE
COULD BE STRONG WINDS...ALTHOUGH WITH THE INVERSION MAY BE TOUGH
FOR THOSE WINDS TO MIX TO THE SFC...AT LEAST FOR ANY SIGNIFICANT
LENGTH OF TIME.
THE WHOLE SYSTEM WILL MOVE OUT LATE TUE NIGHT AND WED. COULD BUST
OUT INTO WARMER AIR ON WED BEHIND THE SYSTEM WITH HIGHS CLIMBING
INTO THE UPPER 30S TO LOW 40S. COLD FRONT SWINGS THRU WED NIGHT
WITH UPPER LVL TROUGH ON THU AND TEMPS DROP BACK AGAIN...BELOW
NORMAL...BUT NOT TOO FAR...WITH HIGHS IN THE 20S TO AROUND 30.
&&
.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR UNDER MOSTLY CLEAR CONDITIONS ATTM. EXPECT
DETERIORATING CONDITIONS THROUGH THE COMING TAF PERIOD WITH SNOW
DEVELOPING OVERNIGHT AT RKD AND LIKELY AUG WITH IFR/LIFR
RESTRICTIONS. FOR A PERIOD SATURDAY...INCH PER HOUR SNOWFALL RATES
ARE POSSIBLE...MOST LIKELY AT RKD. FURTHER WEST...ARCTIC FRONT
WILL BRING A ROUND OF SNOW SHOWERS...MOST LIKELY TO BRING
RESTRICTIONS TO LEB/HIE...BUT BRIEF RESTRICTIONS ARE POSSIBLE
SOUTH AND EAST OF THIS AS WELL. CONDITIONS IMPROVE SATURDAY NIGHT
WITH VFR CONDITIONS RETURNING FOR SUNDAY.
AFTER LIGHT WINDS OVERNIGHT...STRONG NORTHWEST WINDS /15G25KTS/
WILL DEVELOP BY LATE MORNING SATURDAY AND CONTINUE THROUGH
SATURDAY NIGHT.
LONG TERM...MAINLY VFR SUN THRU MON WITH GUSTY NW WINDS
DIMINISHING DURING SUN AFTERNOON. COULD SEE EXTENDED PERIOD OF
IFR OR LOWER IN SN/FZRA/RA MON NIGHT INTO TUE NIGHT.
&&
.MARINE...
SHORT TERM...WINDS/WAVES BELOW SMALL CRAFT LEVELS INTO TOMORROW
MORNING BEFORE INTENSE COLD ADVECTION BEHIND AN ARCTIC COLD FRONT
BRINGS A PERIOD OF GALES TO THE OUTER WATERS BY LATE SATURDAY
AFTERNOON THROUGH SUNDAY MORNING WITH WINDS LIKELY REMAINING BELOW
GALE FORCE IN THE BAYS. IN ADDITION...HEAVY FREEZING SPRAY
WARNINGS HAVE BEEN HOISTED SATURDAY EVENING THROUGH SUNDAY MORNING
GIVEN THE COMBINATION OF THE AFOREMENTIONED WINDS AND THE COLDEST
AIRMASS OF THE SEASON THUS FAR.
LONG TERM...NW WIND DIMINISH SLOWLY THRU SUNDAY...AS DOES
INTENSITY OF FREEZING SPRAY...BUT WILL LKLY HOLD TO SCA WINDS
THRU SUN EVE. AFTER A BRIEF BREAK IN THE WINDS ON MON AND MON
NIGHT...LOOK FOR S WINDS TO REACH SCA LVLS EARLY TUE AND COULD
REACH GALES BY TUE AFTERNOON AND EVE...BEFORE DIMINISHING WED.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL WARNING FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST
SUNDAY FOR MEZ012>014-018>022.
WIND CHILL WARNING FROM 7 PM SATURDAY TO 10 AM EST SUNDAY FOR
MEZ007>009.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST SATURDAY NIGHT FOR
MEZ022-026.
WIND CHILL ADVISORY FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST
SUNDAY FOR MEZ023>028.
WINTER STORM WARNING UNTIL MIDNIGHT EST SATURDAY NIGHT FOR
MEZ027-028.
NH...WIND CHILL WARNING FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST
SUNDAY FOR NHZ004>013-015.
WIND CHILL WARNING FROM 7 PM SATURDAY TO 10 AM EST SUNDAY FOR
NHZ001>003.
WIND CHILL ADVISORY FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST
SUNDAY FOR NHZ014.
MARINE...HEAVY FREEZING SPRAY WARNING FROM 7 PM SATURDAY TO NOON EST
SUNDAY FOR ANZ150>154.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO NOON EST SUNDAY FOR
ANZ151-153.
GALE WARNING FROM 4 PM SATURDAY TO NOON EST SUNDAY FOR ANZ150-
152-154.
&&
NEAR TERM UPDATE...EKSTER
SHORT TERM...ARNOTT
LONG TERM...CEMPA
AVIATION...ARNOTT/CEMPA
MARINE...ARNOTT/CEMPAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1037 PM EST FRI FEB 12 2016 MEZ012>014-018>021-NHZ004>013-015-140345- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 1037 PM EST FRI FEB 12 2016 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. A STRONG STORM SYSTEM WILL MOVE CLOSE TO OR WEST OF THE REGION BEGINNING AS EARLY MONDAY NIGHT AND CONTINUING THROUGH TUESDAY AND TUESDAY NIGHT. THIS SYSTEM WILL LIKELY BRING MUCH WARMER TEMPERATURES ALONG WITH A WINTRY MIX OF PRECIPITATION TO THE REGION. PLEASE CHECK BACK FOR LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-NHZ001>003-140345- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- 1037 PM EST FRI FEB 12 2016 ...WIND CHILL WARNING IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. A STRONG STORM SYSTEM WILL MOVE CLOSE TO OR WEST OF THE REGION BEGINNING AS EARLY MONDAY NIGHT AND CONTINUING THROUGH TUESDAY AND TUESDAY NIGHT. THIS SYSTEM WILL LIKELY BRING MUCH WARMER TEMPERATURES ALONG WITH A WINTRY MIX OF PRECIPITATION TO THE REGION. PLEASE CHECK BACK FOR LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023>025-NHZ014-140345- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-COASTAL ROCKINGHAM- 1037 PM EST FRI FEB 12 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. A STRONG STORM SYSTEM WILL MOVE CLOSE TO OR WEST OF THE REGION BEGINNING AS EARLY MONDAY NIGHT AND CONTINUING THROUGH TUESDAY AND TUESDAY NIGHT. THIS SYSTEM WILL LIKELY BRING MUCH WARMER TEMPERATURES ALONG WITH A WINTRY MIX OF PRECIPITATION TO THE REGION. A PERIOD OF STRONG SOUTHERLY WINDS WILL ALSO BE POSSIBLE WITH THIS SYSTEM. PLEASE CHECK BACK FOR LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ026-140345- LINCOLN- 1037 PM EST FRI FEB 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. A STRONG STORM SYSTEM WILL MOVE CLOSE TO OR WEST OF THE REGION BEGINNING AS EARLY MONDAY NIGHT AND CONTINUING THROUGH TUESDAY AND TUESDAY NIGHT. THIS SYSTEM WILL LIKELY BRING MUCH WARMER TEMPERATURES ALONG WITH A WINTRY MIX OF PRECIPITATION TO THE REGION. A PERIOD OF STRONG SOUTHERLY WINDS WILL ALSO BE POSSIBLE WITH THIS SYSTEM. PLEASE CHECK BACK FOR LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ022-140345- INTERIOR WALDO- 1037 PM EST FRI FEB 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. A STRONG STORM SYSTEM WILL MOVE CLOSE TO OR WEST OF THE REGION BEGINNING AS EARLY MONDAY NIGHT AND CONTINUING THROUGH TUESDAY AND TUESDAY NIGHT. THIS SYSTEM WILL LIKELY BRING MUCH WARMER TEMPERATURES ALONG WITH A WINTRY MIX OF PRECIPITATION TO THE REGION. A PERIOD OF STRONG SOUTHERLY WINDS WILL ALSO BE POSSIBLE WITH THIS SYSTEM. PLEASE CHECK BACK FOR LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ027-028-140345- KNOX-COASTAL WALDO- 1037 PM EST FRI FEB 12 2016 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND CHILL ADVISORY. A STRONG STORM SYSTEM WILL MOVE CLOSE TO OR WEST OF THE REGION BEGINNING AS EARLY MONDAY NIGHT AND CONTINUING THROUGH TUESDAY AND TUESDAY NIGHT. THIS SYSTEM WILL LIKELY BRING MUCH WARMER TEMPERATURES ALONG WITH A WINTRY MIX OF PRECIPITATION TO THE REGION. A PERIOD OF STRONG SOUTHERLY WINDS WILL ALSO BE POSSIBLE WITH THIS SYSTEM. PLEASE CHECK BACK FOR LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ151-153-140345- PENOBSCOT BAY-CASCO BAY- 1037 PM EST FRI FEB 12 2016 ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 PM SATURDAY TO NOON EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. GALE FORCE WINDS WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES OVER OR JUST WEST OF THE REIGON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150-152-154-140345- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1037 PM EST FRI FEB 12 2016 ...GALE WARNING IN EFFECT FROM 4 PM SATURDAY TO NOON EST SUNDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 PM SATURDAY TO NOON EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. HEAVY FREEZING SPRAY WARNING. GALE FORCE WINDS WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES OVER OR JUST WEST OF THE REIGON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2016Every state in 2016This day in weather historyWarnings in Maine, February 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 651332, 651333.